Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The commutator subgroups of the alternating knot groups


Author: Kunio Murasugi
Journal: Proc. Amer. Math. Soc. 28 (1971), 237-241
MSC: Primary 55.20
MathSciNet review: 0275414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this paper is to show that the commutator subgroup of the alternating knot group is the (proper or improper) free product of free groups with isomorphic subgroups amalgamated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.20

Retrieve articles in all journals with MSC: 55.20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0275414-5
PII: S 0002-9939(1971)0275414-5
Keywords: Algebraically unknotted surface, alternating knot, knot group, commutator subgroup, genus of knot, planar graph, primitive genus, knot diagram, Seifert circuit, primitive $ s$-surface
Article copyright: © Copyright 1971 American Mathematical Society